My face has acne, which has caused darkening to my face - I want to clear my face. (photo)

Doctor Answers 1

Acne and hyperpigmentation

Thank you for your question. Evaluating your skin through photographs is difficult, but from your photos, it looks like you have a combination of acne: inflammatory lesions and comedones. Acne treatments are based on the type of acne and skin type you have. Treatments include oral antibiotics, medicated creams and ointments, Accutane, or cosmetic procedures such as peels, laser treatments, or facials. In my experience, I found a combination therapy of oral antibiotics and topical medications to be effective in treating mild to moderate acne. The dark marks caused by acne sound and look like a condition called post-inflammatory hyperpigmentation. Treatment options to lighten these spots include topical lightening creams, chemical peels, or laser treatments. The right modality for you depends on your skin type, expectations, patience, downtime, and cost. I highly recommend you consult with a board certified dermatologist to have your skin evaluated and to discuss treatment options that best suit your needs. Take care and good luck.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.